MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREFACE; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREFACE; INTRODUCER, CATHETER
Catalog Number 301803M
Medical Device Problem Codes Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a preface and while setting up for the procedure, it was noticed that the two product boxes for the preface sheaths were damaged.It appeared as if the "boxes had been left out in the rain," as water had seeped through the box and into the product packaging.There was water inside the inner bag and the inner material was soaked.It was also reported that the pouch seal was damaged in both of the product packages for the preface sheaths, compromising the sterility.The procedure continued utilizing a different preface sheath.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a preface and while setting up for the procedure, it was noticed that the two product boxes for the preface sheaths were damaged.It appeared as if the "boxes had been left out in the rain," as water had seeped through the box and into the product packaging.There was water inside the inner bag and the inner material was soaked.It was also reported that the pouch seal was damaged in both of the product packages for the preface sheaths, compromising the sterility.The procedure continued utilizing a different preface sheath.Device investigation details: the product was returned to johnson & johnson medtech for evaluation.It was sent to the device manufacturer for further investigation.Visual and dimensional analysis of the returned device were performed following johnson & johnson medtech procedures.Visual inspection of the device revealed kinks in the sheath shaft.Additionally, the vessel dilator exhibited kinks.Neither the outer box, nor the pouch were returned for analysis.The guidewire was withdrawn from the dispenser tube and no damage was observed.A dimensional inspection was performed, and measurements taken near the damaged area.They were found to be within specifications.A device history record evaluation was performed for the finished device number 18407082 and no internal actions related to the complaint were found during the review.Additionally, the manufactured date has been provided.Therefore, field h4.Device manufacture date has been populated.The complaint reported by the customer could not be confirmed as the packaging was not returned for analysis.Therefore, the potential cause cannot be determined.The potential cause of the kinks in the dilator and sheath could be related to the shipping/handling after the procedure; however, this cannot be conclusively determined.The kinks in the sheath and dilator issues are unrelated to the reported event.Neither the product history record (phr) review nor the product analysis suggests that the event reported by the customer could be related to the manufacturing process of the unit.H 6.Investigation conclusions code of ¿appropriate term/code not available (d17)¿ refers to unable to analyze due to product returned condition.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PREFACE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22049151
Report Number2029046-2025-01626
Device Sequence Number18407366
Product Code DYB
UDI-Device Identifier10846835000047
UDI-Public(01)10846835000047(17)271231(10)18407082
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301803M
Device Lot Number18407082
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer05/20/2025
07/08/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date06/13/2025
07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREF.GUIDING SHEATH W/MULT.CRV.; UNK_NGEN RF GENERATOR.
Patient SexUnknown